Jump to content

Recommended Posts

For the past month, I've been suffering with a sinus infection. I took a weeks worth of Biaxin which usually does the trick but it didn't knock it out of my system. My allergist felt I might have gotten used to Biaxin so he switched me to Avelox, which is in the same family. I took 2 weeks of Avelox. I also took prednisone for about 18 days to take care of my ear problems. I felt better when I was on higher doses of prednisone (even my POTS did!).

Anyway, I came off the antibiotics and 2 days later my sinus infection was back full blown. I tried to just drink some orange juice and ride it out. A week later it is still going strong. My allergist has prescribed me Avelox for 6 weeks and if my ears get as bad as they were another round of prednisone.

6 weeks of antibiotics?! I took my first one after dinner and a little over an hour later I was fallling asleep and feeling completely worn out.

I guess I should also note that in the midst of it all, I had a CAT scan done that showed my sinuses were a mess. My allergist feels that a full 6 weeks will knock it out of my system.

Has anyone taken Avelox? How do you do on antibiotics? If POTS doesn't already take enough out of me, now I get to add this to the mix.

My allergist is very aware of dysautonomia, sometimes I wish he was actually a specialist because he takes his time and is very thorough. So I trust his advice. He said he didn't want my system to keep getting run down with these sinus infections.

Link to post
Share on other sites

Hi,

I used to have a problem with chronic sinus infections. Antibiotics in general usually give me terrible runs of PVCs and/or PACs and I hate taking them. I have only taken Avelox once. It was prescribed for me by my GP along with steroids, after a round of another antibiotic that did nothing to get rid of my infection. I took one dose and an hour later I had heart pounding that lasted over 12 hours. During that time, I had my very first attack of resting tachycardia (my heart rate stayed between 165-180 at rest for a few hours, then gradually came down). I have not taken it since.

A good friend of mine is an Ear, Nose, and Throat doctor. He was using an antibiotic/antifungal mix that you spray into your nose instead of taking orally. I think there might be a third ingredient in it too, maybe a steroid for inflammation? Anyway, he mixed some up and gave me instructions how to use it. He thought I might tolerate it better since it only goes into your nose, and I'm so med sensitive. I used it and it worked. I have not had a sinus infection since. That was 2 1/2 years ago. I think it is pretty common now. You might want to look into it.

Carolyn

Link to post
Share on other sites

Yeah, long courses of antibiotics might keep those resistant bacteria at bay better. I don't have antibiotics very often, but the last time I did, I was laid up with pneumonia at a hotel in Florence and having a doctor come visit me to give me lots of shots. (And I took a taxi to the local private clinic and got seen, x-rayed, and results all in Italian by myself - I was quite proud.. LOL). For me, the POTS was terrible- miserably awful while being sick- the tachycardia would not abate ever, I could hardly breathe, and meanwhile I up and took a 34 hour busride to Florence (non-refundable tickets +no money, and yes I feel bad I didn't just stay behind and go later!). So I was anxious to explore the old city, and needed to start my classes ASAP, so I did my best to ignore the POTS stuff and to get on with things as soon as the doc felt I wasn't contagious anymore. I seemed to respond well to the antibiotics, infection-wise, though I spent most of the days sleeping.. After the pneumonia got better, though, the POTS stayed awful, and I was always exhausted but unable to sleep, and I ended up coming home 3 months early. Because my course of antibiotics was short and intense (injections, rather than pills, as well as steroids and some other thing I don't remember), I think all I really saw was some things getting better and some things not...

There are always side effects with antibiotics... you might be nauseated or exhausted, and it might make the POTS symptoms worse temporarily. But an infection left untreated could become quite serious, so I hope you're not considering not taking the antibiotics (which could also allow the bacteria to become more resistant). Maybe you could get some additional temporary help for your symptoms? I dunno, something to help energy levels like the anti-brain fog meds, or saline, or something??

I'm glad your allergist is familiar with dysaut!

Good luck, and I hope your sinus infection gets better!!!

Link to post
Share on other sites

Oh, I'm definitely going to take it. I'm sick of having sinus infections. I have a lot of problems with my ears, even though I have tubes in them, and they always act up causing dizziness that is worse than I experience with POTS if they go untreated. Mainly I'm dreading being worn out from them.

Sadly, it seems like my allergist knows more about dysauotnomia than my own cardiologist or neurologist! So unfortunately, I don't have anyone to prescribe anti-bran fog meds or saline. I'm seeing Dr. Grubb in November. Maybe he'll be able to help me out in that department and I will be able to enlighten my doctors.

Thanks for sharing your experiences.

Link to post
Share on other sites

I have had sinus surgury due to sinus infections. The only way I can get rid of them is with a combination of Prednesone and antibiotics (Ceftin works best for me with the least side effects). I also use a sinus cleanse system I picked up at the pharmacy (Walgreens). IT's name is sinue cleanse. They are also called netty pots. It is a little pot that looks like Aladins Lantern with a saline solution to rise my sinus. This helps a lot to get rid of the infection and keep them away. I will warn you that any saline rinse will sting a bit when you have an infection.

I also tried the fungal rinse. I think it helped for a while.

Rhonda.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...